MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø24.5X15

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø24.5X15
Catalog Number 04.01.0151
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery performed in 2020.Revision surgery was performed due to pain.Signs of extensive metallosis and significant bone loss were found during revision.The glenoid component was found to be mobilized.The surgeon removed the prosthesis and put a temporary cement spacer to let the bone heal.
 
Additional Manufacturer Narrative
Batch review performed on 19 december 2023 lot 2006579: (b)(4) items manufactured and released on 18-nov-2020.Expiration date: 2025-oct-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional component involved, batch review performed on 19 december 2023 reverse shoulder system 04.01.0170 glenosphere 39xø24.5 (k170452) lot.2003386 lot 2003386: (b)(4) items manufactured and released on 10-sep-2020.Expiration date: 2025-aug-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot.Unknown.
 
Event or Problem Description
Primary surgery was performed in 2021.Patient was doing ok until a fall in (b)(6) 2023.Xrays were taken on (b)(6) 2023 and the surgeon noticed superior offset of glenosphere.On (b)(6) 2023, the patient was operated and a temporary spacer was placed.Signs of extensive metallosis and significant bone loss were found.Also, the glenoid and glenosphere were loose and the polyaxial screws were broken.On (b)(6) 2024, permanent implants were placed.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department: revision surgery 2 years and 11 months after the primary rsa.From the radiographic images pre-op primary , it is visible that the surgery was done due to a fracture.Then, almost 2 years after the primary the patient had a fall.Radiographies were taken 3 months after the fall and the patient was then reoperated 11 months after the fall.From the radiographic image taken 3 months after the fall it is visible that the screws are broken and there are some osteolitic areas in the central peg sympthoms of mobilization.On (b)(6) 2023, the patient was re-operated and a temporary spacer was placed because signs of extensive metallosis were present.The metallosis was probably due to the movements between the baseplate and the glenosphere.This may have been caused by the traumatic event which loosened the fixation between the two components and caused fracture of the bone screws.Therefore, significant bone loss was found.It is planned to insert a new implant.The reason of the failure of the implant is due to the fall which caused the screw breakage and the mobilization of the glenosphere.On (b)(6) 2024, we received the x-rays, and from the analysis, we concluded instead that the root cause of the event can be identified in the traumatic event experienced by the patient.Other devices involved: batch review performed on 8 january 2024.Lot 2001156: (b)(4) items manufactured and released on 13-may-2020.Expiration date: 2025-may-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Lot 2008488: (b)(4) items manufactured and released on 03-nov-2020.Expiration date: 2025-oct-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø24.5X15
Common Device Name
GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18370935
Report Number3005180920-2023-01030
Device Sequence Number7767570
Product Code PHX
UDI-Device Identifier07630040706384
UDI-Public07630040706384
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Catalogue Number04.01.0151
Device Lot Number2006579
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale